MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE POLAR CLEAR ORAL SOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TRACHEAL TUBE POLAR CLEAR ORAL SOFT SEAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Catalog Number 100/136/050
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during pre-testing the customer inflated the product but felt that the cuff was difficult to inflate and did not inflate smoothly.
 
Additional Manufacturer Narrative
Other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.D3, g1,2 email is: (b)(4).One product sample was received in used condition.Three photos were included for evaluation, during the initial visual inspection it was not possible to detect any condition on the surface of the cuff or in the inflation system.A leak test was performed, and the sample did not pass the test because it did not deflate.To identify if there was leakage, the sample was inflated with the use of a syringe and submerged under water and no leaks were identified in the cuff or inflation system.The sample inflates slowly but is able to inflate completely and likewise deflates slowly but is able to deflate completely.The device analysis detected that the sample has some condition in the inflation system, however, the sample was able to inflate and deflate using the syringe and no leaks were detected.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.No corrective actions were taken since the complaint was not confirmed.

Brand Name
PORTEX TRACHEAL TUBE POLAR CLEAR ORAL SOFT SEAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17761369
Report Number3012307300-2023-08973
Device Sequence Number17796772
Product Code BTR
UDI-Device Identifier15019315021053
UDI-Public15019315021053
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K931735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number100/136/050
Device Lot Number4264638
Was Device Available for Evaluation? No
Date Returned to Manufacturer08/24/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown